6 doctors weighed in:

Since starting sertraline 25mg i've had a lot of bruising on my arms. Is this dangerous & should I stop taking it?

6 doctors weighed in
Dr. Thomas Namey
Internal Medicine - Rheumatology
4 doctors agree

In brief: Remotely!

Get your cbs, focusing on your platelets, and have your liver function checked, since clotting factors are made there.
If normal, it is unlikely that generic zoloft (sertraline) is the problem. If these are normal, you may have another problem. So go see your doc!

In brief: Remotely!

Get your cbs, focusing on your platelets, and have your liver function checked, since clotting factors are made there.
If normal, it is unlikely that generic zoloft (sertraline) is the problem. If these are normal, you may have another problem. So go see your doc!
Dr. Thomas Namey
Dr. Thomas Namey
Thank
Dr. Joseph Eastern
Dermatology
1 doctor agrees

In brief: Maybe.

Bruising is unusual with sertraline but has been reported.
Are you taking any other meds, e.g. Aspirin or coumadin (warfarin)? The combination can cause this. Or it could be something totally unrelated. Bruising is not dangerous in itself, but your doctor needs to rule out underlying causes. And the only way to know for sure if sertraline is doing it is to stop, wait for bruises to heal, then restart it.

In brief: Maybe.

Bruising is unusual with sertraline but has been reported.
Are you taking any other meds, e.g. Aspirin or coumadin (warfarin)? The combination can cause this. Or it could be something totally unrelated. Bruising is not dangerous in itself, but your doctor needs to rule out underlying causes. And the only way to know for sure if sertraline is doing it is to stop, wait for bruises to heal, then restart it.
Dr. Joseph Eastern
Dr. Joseph Eastern
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
48 years in practice
55M people helped
Continue
108,000 doctors available
Read more answers from doctors